Sequent Calculus, Derivability, Provability. Gödel's Completeness Theorem

Caminati, Marco (2011) Sequent Calculus, Derivability, Provability. Gödel's Completeness Theorem. Formalized Mathematics, 19 (3). pp. 205-222.

Full text not available from this repository.


Fifth of a series of articles laying down the bases for classical first order model theory. This paper presents multiple themes: first it introduces sequents, rules and sets of rules for a first order language L as L-dependent types.Then defines derivability and provability according to a set of rules, and gives several technical lemmas binding all those concepts. Following that, it introduces a fixed set D of derivation rules, and proceeds to convert them to Mizar functorial cluster registrations to give the user a slick interface to apply them.The remaining goals summon all the definitions and results introduced in this series of articles. First: D is shown to be correct and having the requisites to deliver a sensible definition of Henkin model (see [18]). Second: as a particular application of all the machinery built thus far, the satisfiability and Godel completeness theorems are shown when restricting to countable languages. The techniques used to attain this are inspired from [18], then heavily modified with the twofold goal of embedding them into the more flexible framework of a variable rule set here introduced, and of proving completeness of a set of rules more sparing than the one there used; in particular the simpler ruleset allowed to avoid the definition and tractation of free occurence of a literal, a fact which, along with shortening proofs, is remarkable in its own right. A preparatory account of some of the ideas used in the proofs given here can be found in [15].

Item Type:
Journal Article
Journal or Publication Title:
Formalized Mathematics
ID Code:
Deposited By:
Deposited On:
01 Feb 2023 10:15
Last Modified:
28 Nov 2023 10:37